Jun 5, 2012
Hi Nelson, I'm a 58 year old hiv- male. I take one .075mg levothyroxine tablet and apply 90mg of Axiron daily. I exercise 4 to 5 times a week, weights and cardio. I take a multivitamin for men 50+ with, but not limited to 15mg zinc, 2mg copper, 162mg calcium, 1000 I.U. of D-3. From researching your replies, I realize I'm not getting enough of the right vitamins. How would you recommend I supplement to get where I should be? Also, on 90mg of Axiron, my T level is 627 yet my libido just isn't there yet. Any suggestions? Thanks for your help!
Response from Mr. Vergel
Your total testosterone blood level is not bad at all. If you do not feel any improvements in sexual desire, you may want to talk to your doctor to increase your Axiron dose by 20% so that you have a little more of an increase, but never go above 1100 ng/dl. Make sure that your prostate has been checked (PSA test and digital rectal exam),and that your hematocrit is not above 51.
You do not mention what your thyroid T3 and T4 blood levels are. Since you are using a thyroid medication, ensure that the 0.075 mg of levothyroxine is bringing you up to normal thyroid hormone levels. Suboptimal thyroid hormone levels can also impair sexual function and reduce the efficacy of testosterone replacement products.
Your supplement seems Ok to me. Just make sure that you are also eating a lot of fruits and vegetables.
You may want to consider having your doctor test your vitamin D levels and make sure the correct test is ordered - a 25-hydroxyvitamin D test. Some HIV studies have found decreased mortality risk and better bone health when 25-hydroxyvitamin D blood levels are between 30-50 ng/mL. Depending on your blood test results, you may want to increase your Vit D intake to 2000-4000 IU per day.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Many People Have Gotten Hiv From Kissing?
- Are Condoms 100 Effective Against Hiv?
- Swollen Lymph Nodes In Neck Hiv
- Can You Get Hep C From Drinking Out Of A Cup Or Eating From Someone's Plate?
- Happy Ending Massage And Hiv Risk
- What Can I Do To Lose Weight Gain Caused By Hiv Medication?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.